MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Undefined medical or surgical intervention.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during/after insertion of an intraocular lens (iol) into the patient's eye, the haptic was noticed to be bent and the lens had to be cut out.Reportedly, an undefined medical or surgical intervention was required to avoid injury or impairment.The intervention was not identified.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information was received and it was reported that there was no patient injury.The intraocular lens (iol) was removed and replaced during the same surgical procedure.This event has now been determined not to be a reportable event.(b)(4).No further reports will be sent for this file.Device available for evaluation ¿ yes, returned to manufacturer on 04/13/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and the lens returned was observed cut in two pieces.Fibers/particles were observed on lens pieces related to the handling of the unit out of non-sterile environment.Residues of viscoelastic were also observed on sample which indicated that the unit was handled and prepare for surgical used.One of the haptic was observed bent.The complaint issue reported was verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigations requested for this po number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6443951
Report Number2648035-2017-00587
Device Sequence Number1200231
Product Code HQL
UDI-Device Identifier05050474501881
UDI-Public(01)05050474501881(17)190606
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/06/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE EMERALDC30, LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;